MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG25026UX
Medical Device Problem Codes Premature Activation (1484); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug eluting stent, stent deformation occurred in vivo.The device was attempted to be used in the patient, then removed and the device looked okay.The device was then inserted for the second time and when the device was removed again, the stent felt expanded more on the distal end rather than the proximal end.It was not possible to load the stent into the copilot easily.It felt like the stent was not crimped entirely on the balloon and the stent was described to be "winged".The device was not hooked up to a indeflator.The lesion intended to be treated was the distal right coronary artery (rca).There was no damage noted to the packaging, the packaging was intact and undamaged prior to opening.The device protective sheath was removed per ifu.There was no gap noticeable between the retractable sheath and the tip when device was removed from the packaging.There were no issues noted when removing the device from the hoop/tray.The stent was inspected after removal of the protective sheath and the struts looked smooth, no device issues were noted.The red clip was in the correct position when the exposed stent was noted.Negative prep was not performed.The stent was loaded onto a 0.014 guidewire and no force was applied.The device was replaced with the same size stent and the procedure was successfully completed. no patient complications were reported as a result.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25200982
Report Number9612164-2026-02563
Device Sequence Number10096427
Product Code NIQ
UDI-Device Identifier00763000511326
UDI-Public(01)00763000511326(17)281208(10)0013180684(20)01
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25026UX
Device Catalogue NumberONYXNG25026UX
Device Lot Number0013180684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date05/18/2026
Supplement Report FDA Received Date06/17/2026
Date Device Manufactured12/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown